Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

An unbaireable stratifiable space


Author: Eric K. van Douwen
Journal: Proc. Amer. Math. Soc. 67 (1977), 324-326
MSC: Primary 54E20
DOI: https://doi.org/10.1090/S0002-9939-1977-0474220-1
MathSciNet review: 0474220
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: There is a stratifiable space which cannot be densely embedded in a stratifiable Baire space, in fact not even in a regular Baire $ \sigma $-space. Every regular Baire $ \sigma $-space, hence every stratifiable Baire space, has a dense metrizable $ {G_\delta }$-subspace.


References [Enhancements On Off] (What's this?)

  • [AL] J. M. Aarts and D. J. Lutzer, Completeness properties for recognizing Baire spaces, Diss. Math. 116, Warszawa, 1974. MR 0380745 (52:1642)
  • [B$ _{1}$] C. R. Borges, On stratifiable spaces, Pacific J. Math. 17 (1966), 1-16. MR 0188982 (32:6409)
  • [B$ _{2}$] -, Direct sums of stratifiable spaces, Fund. Math. (to appear). MR 505891 (80i:54038)
  • [vD$ _{1}$] E. K. van Douwen, The box product of countably many metrizable spaces need not be normal, Fund. Math. 88 (1975), 127-132. MR 0385781 (52:6640)
  • [vD$ _{2}$] -, Nonstratifiable regular quotients of separable stratifiable spaces, Proc. Amer. Math. Soc. 52 (1975), 457-460. MR 0375247 (51:11443)
  • [HH] R. W. Heath and R. E. Hodel, Characterizations of $ \sigma $-spaces, Fund. Math. 77 (1973), 271-275. MR 0321016 (47:9549)
  • [J] I. Juhász, Cardinal functions in topology, Math. Centre Tract, no. 34, Math. Centrum, Amsterdam, 1971. MR 0340021 (49:4778)
  • [O$ _{1}$] A. Okuyama, On metrizability of M-spaces, Proc. Japan Acad. 40 (1964), 176-179. MR 0167957 (29:5222)
  • [O$ _{2}$] -, A survey of the theory of $ \sigma $-spaces, General Topology and Appl. 1 (1971), 57-63. MR 0287507 (44:4711)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 54E20

Retrieve articles in all journals with MSC: 54E20


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1977-0474220-1
Keywords: Baire, stratifiable, $ \sigma $-space, dense metrizable subspace, $ \pi $-weight, cellularity, box product
Article copyright: © Copyright 1977 American Mathematical Society

American Mathematical Society